Pennsylvania, 2015

Cold in Pennsylvania, February 19, 2015

February 19, 2015 · NWS PHI · 2 events in 2 counties and zones

The combination of strong northwest winds and another approaching arctic air mass brought wind chill factors as low as around 15 degrees below zero and actual low temperatures in the (above zero) single numbers to the Poconos on the morning of the 19th. The lowest hourly wind chill factor at Mount Pocono (Monroe County) was 17 degrees below zero and the morning low temperature was 3 degrees…

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of strong northwest winds and another approaching arctic air mass brought wind chill factors as low as around 15 degrees below zero and actual low temperatures in the (above zero) single numbers to the Poconos on the morning of the 19th. The lowest hourly wind chill factor at Mount Pocono (Monroe County) was 17 degrees below zero and the morning low temperature was 3 degrees above zero.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 18, 9:48 PM EST, 6 hours 12 minutes earlier.

Area forecast discussion, Feb 18, 9:48 PM EST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EST WED FEB 18 2015

.SYNOPSIS...
LOW PRESSURE WILL TRACK THROUGH THE REGION ALONG A COLD FRONT THIS
EVENING. BY THURSDAY, HIGH PRESSURE WILL BEGIN TO DIVE SOUTHEAST
INTO THE CENTRAL UNITED STATES REACHING THE EAST COAST ON FRIDAY.
LOW PRESSURE WILL TRACK NORTHEAST FROM THE SOUTHERN PLAINS UP THE
APPALACHIANS THIS WEEKEND. ANOTHER AREA OF ARCTIC HIGH PRESSURE
WILL DIVE SOUTHEAST TOWARD THE REGION BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BAND OF SNOW SHOWERS CONTINUES TO PUSH EAST NOW IN THE DELAWARE
VALLEY. THOUGH IT IS WEAKENING SOME...BASED ON REPORTS ACRS
PA/MD... ACCUMS UP TO AN INCH REASONABLE. THIS WOULD FALL IN A
SHORT PD OF TIME...WHICH WL BE THE MAIN CONCERN. WILL CONTINUE TO
COVER MAINLY WITH SPECIAL WEATHER STATEMENTS.

TEMPS DROPPING POST-FROPA...SPCLY TWD DAWN AS WLY WINDS PICK UP.
WHILE WIND CHILLS WL BE LOW AREAWIDE...ADVY FOR FAR NW ONLY. MADE
NO CHGS TO TEMPS ATTM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
UPR TROF WL BE SPINNING ACRS NYS THU...W/ PLENTY OF S/WVS SPINNING
ARND UPR LOW. AS A RESULT...INCRSD THE SKYCVR ACRS THE AREA.

CONTD CAA WL CHALLENGE MUCH OF A DIURNAL TEMP RISE. DAYTIME HIGHS
WONT BE TOO MUCH WARMER THAN OVNGT LOWS. WIND CHILL ADVY CONTINUES
THROUGH THE DAY FOR THE FAR NW CORNER OF CWFA. LEFT WIND CHILL
WATCH FOR NWRN PORTION OF CWA FOR THURSDAY NIGHT FOR NOW DUE TO
UNCERTAINTY IN EXACT WIND SPEEDS AND TEMPERATURES. THINKING CARBON
AND MONROE IN A WIND CHILL WARNING FOR -25F WIND CHILLS THURSDAY
NIGHT INTO FRIDAY AND AN ADVISORY FOR THE ENTIRE REST OF THE CWA
FOR -10 TO -15F CHILLS...ALSO THURSDAY NIGHT INTO FRIDAY.

MIN TEMPS THURSDAY NIGHT NEAR ZERO FOR URBAN AND NEAR SHORE
AREAS...NEGATIVE SINGLE DIGITS FOR INTERIOR LOCALES AND -10F FOR
CARBON/MONROE COUNTIES. STRONG WEST/NORTHWEST WINDS THROUGH THE
EVENT...GUSTS 25 TO 30 MPH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
HIPRES BLDG ACRS CWFA FRI/FRI NGT. THE DAY WILL STILL BE WINDY...AS
THERE WL BE A TIGHT P-GRAD BETWEEN IT AND THE DEPARTING LOW. THUS...
WIND CHILL CONCERNS REMAIN FOR MUCH OF THE DAY W/ MAXT IN THE TEENS.
ONLY A SHORT RESPITE FRI NGT IN TERMS OF WIND...BUT IT STILL WL BE
VERY COLD. MIN-T RANGE FROM SUBZERO N/NW TO LOW TEENS DEL/UPR ERN
SHORE.

LOPRES DVLPG IN THE SRN PLAINS WL TRACK N OF CWFA SUN. THAT MEANS
THAT PTYPE WL START AS SNOW SAT BUT END UP AS RAIN ON SUN. COLDER
AIR WL HOLD ONTHE LONGEST INTHE POCONOS. TEMPS SHUD BE RISING SAT
NGT...TOPPING OUT MID-UPR 40S ON SUNDAY.

CFP SUN NGT...FLLWD BY COLDER CONDS AGN ELY NEXT WEEK. HV LOW END
CHC POPS FOR SCT SHSN. CONFIDENCE IN THAT NOT HIGH.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...SNOW SQUALLS/SHOWERS GENERALLY WEAKEN AS THEY MOVE EAST
ACROSS THE TERMINALS THROUGH THE NEXT FEW HOURS. IFR CONDS LIKELY
AS NOTED BY TEMPO SECTION OF TAFS. WINDS WILL SHIFT WEST AND GUST
TO AT LEAST 20 KT (BUT COULD GUST AS HIGH AS 35KT) AFTER THE MAIN
LINE OF SNOW ACTIVITY MOVES THROUGH. ISOLATED SNOW SHOWERS
OVERNIGHT WITH MVFR CIGS LIFTING TO VFR BEFORE SUNRISE. THE MAIN
STORY IS WEST TO NORTHWEST WINDS GUSTING 25 TO 30 KT MOVING IN
WEST TO EAST AROUND MIDNIGHT.

THURSDAY: VFR CONDS PREVAIL. WEST/NORTHWEST WIND GUSTS INCREASE TO
30 KT GUSTS ELY IN THE DAY...AND MAINTAINS ITSELF THRU THE DAY.
BIG CHANGE TO THE TAFS WAS TO INCL BKN CIGS AS VORT ENERGY ROTATES
THROUGH AREA. WUDNT EVEN RULE OUT A FEW FLURRIES.

OUTLOOK...

THURSDAY NIGHT THROUGH FRIDAY NIGHT: VFR.

SATURDAY AND SATURDAY NIGHT: CONDITIONS DETERIORATING TO MVFR/IFR
SATURDAY NIGHT WITH A MIX OF RAIN, SNOW AND FREEZING RAIN CHANGING
TO RAIN.

SUNDAY: VFR AND IFR IN RAIN.

MON...TERMINALS BEHIND CDFNT. PRIMARILY VFR XPCT MAY BE SOME MVFR
CIGS. LCL SHSN PSBL.

&&

.MARINE...
**SINCE MUCH OF DELAWARE BAY IS COVERED BY ICE WE BEGIN ADDING
 PHRASING "ON ICE FREE WATERS" FOR THE FIRST FOUR PERIODS OF THE
 FORECAST**

STRONG COLD FRONT WILL SHIFT EAST ACROSS THE WATERS LATE THIS
EVENING. BECAUSE THE FRONT HAS ALREADY ARRIVED AT KILG, HAVE MOVED
UP THE START TIME OF THE GALE WARNING TO BEGIN NOW ON THE DELAWARE
BAY. START TIMES OF THE GALE WARNINGS FOR THE ATLANTIC COASTAL
WATERS ARE UNCHANGED FROM THE PREVIOUS FORECAST. GALES CONTINUE
THROUGH FRIDAY MORNING. LATER SHIFTS WILL NEED TO DETERMINE IF THE
GALES CONTINUE REST OF FRIDAY OR IF A SMALL CRAFT ADVISORY WILL BE
SUFFICIENT FOR FRIDAY AFTERNOON.

MAINTAINED A HEAVY FREEZING SPRAY WATCH FOR THURSDAY NIGHT INTO
FRIDAY.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY: NORTHWEST WIND GUSTS 30-35 KNOTS THU
NIGHT, DIMINISHING FRIDAY AS HIGH PRESSURE BUILDS. FREEZING SPRAY
SOME MODERATE TO HEAVY IN ICE FREE AREAS. GALE WARNING.

LOW WATER AT LOW TIDES MAY BE A SERIOUS MARINE NAVIGATION HAZARD.

FRIDAY NIGHT AND SATURDAY: SUB SCA SEAS AND WINDS.

SATURDAY NIGHT AND SUNDAY: SEAS BUILDING TO SCA CRITERIA, SOUTHERLY
SCA GUSTS...SPCLY ON THE OUTER WATERS.

&&

.TIDES/COASTAL FLOODING...
LOW WATER ADVISORIES MAY BE NEEDED FOR THE LOW TIDE CYCLES
THURSDAY AND FRIDAY MORNINGS FOR THE COASTAL WATERS, AND POSSIBLY
THE DELAWARE BAY AND THE TIDAL DELAWARE RIVER.

&&

.CLIMATE...
RECORD LOW TEMPERATURES ARE ANTICIPATED THIS THURSDAY AND OR FRIDAY
MORNING WHEN WE NOW THINK THE COLDEST DAYS OF THE WINTER SHOULD
OCCUR. THIS BECAUSE MINUS 25C 850 MB AIR IS MORE MODELED TO
OVERSPREAD MORE OF OUR AREA AND SIT HERE FOR 12 HOURS. EVEN
SATURDAY MAY HAVE RECORD COLD NEAR MIDNIGHT BEFORE TEMPS START
RISING AHEAD OF THE NEXT ARCTIC COLD FRONT.

WE'RE TALKING THE COLDEST AT PHILADELPHIA SINCE JAN 19, 1994 WHEN
IT WAS 5 BELOW. IT WILL PROBABLY BE EASIER TO GET BELOW ZERO LATE
THIS WEEK DUE TO THE SOUTHWARD SNOW COVER INCREASE.

ADDITIONALLY FOR THE URBAN CENTERS AND THAT WILL FOCUS ON PHL...IF
THE LOW IS ZERO OR COLDER THIS WILL BE COLDEST LOW TEMPERATURE
AT PHL - SO LATE IN THE SEASON!

THOSE RECORDS LISTED BELOW...
(POR = PERIOD OF RECORD BEGINS)

POR         2/19        2/20       2/21

1874 KACY   4-1903      0-1966     3-1968
1872 KPHL   3-1903      1-1979     6-1968
1894 KILG   2-1936      5-1978     6 1968 AND 1934
1922 KABE   0-1936     -2 1936     0-1936
1865 KTTN   2 1903,1936 6 -1936    6-1893
1948 KGED  11-1993      0-1979     8-1959
1869 KRDG - 2 1903     -3 1903    -2 1978,1903
1901 KMPO -10 1903    -18 1993    -8  1993

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR PAZ054-055-060>062.
     WIND CHILL ADVISORY FROM 4 AM TO 7 PM EST THURSDAY FOR PAZ054-
     055.
NJ...WIND CHILL WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR NJZ001-007.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 1 PM EST FRIDAY FOR ANZ452>455.
     GALE WARNING FROM 4 AM THURSDAY TO 1 PM EST FRIDAY FOR ANZ450-
     451.
     GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ430-431.

&&

SYNOPSIS...99
NEAR TERM...JOHNSON/99
SHORT TERM...99
LONG TERM...99
AVIATION...JOHNSON/99
MARINE...JOHNSON/99
TIDES/COASTAL FLOODING...JOHNSON
CLIMATE...DRAG
Hazardous weather outlook, Feb 18, 9:56 PM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EST WED FEB 18 2015

NJZ001-007-PAZ060>062-200300-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
956 PM EST WED FEB 18 2015

...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED SNOW SHOWERS THROUGH 2 AM COULD PRODUCE A QUICK INCH OR
TWO OF SNOW RESULTING IN SLICK ROADS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

A LITTLE BIT OF HAZARDOUS MIXED WINTRY PRECIPITATION SATURDAY MAY
CHANGE TO A PERIOD OF HEAVY RAIN SUNDAY BEFORE IT TURNS RATHER
COLD AGAIN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071-
101>106-200300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
956 PM EST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SNOW SHOWERS THROUGH 2 AM COULD RESULT IN A QUICK INCH
OF SNOW CAUSING SUDDENLY HAZARDOUS TRAVEL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DANGEROUS WIND CHILL VALUES ARE POSSIBLE THURSDAY NIGHT THROUGH
EARLY SATURDAY. WIND CHILL ADVISORIES MAY BE NEEDED.

A LITTLE BIT OF HAZARDOUS MIXED WINTRY PRECIPITATION SATURDAY MAY
CHANGE TO A PERIOD OF HEAVY RAIN SUNDAY BEFORE IT TURNS RATHER
COLD AGAIN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-200300-
CARBON-MONROE-
956 PM EST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY...
...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.
   WIND CHILL WATCH.

A LITTLE BIT OF HAZARDOUS MIXED WINTRY PRECIPITATION SATURDAY MAY
CHANGE TO A PERIOD OF HEAVY RAIN SUNDAY...BEFORE IT TURNS RATHER
COLD AGAIN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-200300-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
956 PM EST WED FEB 18 2015

...GALE WARNING IN EFFECT UNTIL 1 PM EST FRIDAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   HEAVY FREEZING SPRAY WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-200300-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
956 PM EST WED FEB 18 2015

...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 1 PM EST FRIDAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   HEAVY FREEZING SPRAY WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-200300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
956 PM EST WED FEB 18 2015

...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   HEAVY FREEZING SPRAY WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Monroe

When
February 19, 4:00 AM EST to 8:00 AM EST
Where
Monroe forecast zone
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Cold/Wind Chill, Carbon

When
February 19, 4:00 AM EST to 8:00 AM EST
Where
Carbon forecast zone
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558918, 558919.